MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-400
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left tkr.Rep reported that a box marked for a size 4 tibial baseplate was opened and the device inside implanted.Upon trialing for the insert, size 4 trial would not fit.Upon examination it was discovered the implant was a size 3.The surgeon had considered both size 3 and 4 implants prior to implantation, and reported that the size 3 implant would remain in the patient.Rep confirms he was in the o.R.At the time of opening and implantation.Rep has pictures of the implant and the packaging, and will be returning the packaging.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: tri ts baseplate size 3; cat# 5521-b-300; lot# atv7ia it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding product mix involving a triathlon baseplate was reported.The event was confirmed by photographs and the returned device.Conclusions: the packaging was returned however, images of the device and package label were provided which confirmed that the device was nonconforming.An nc was issued for the product mix and is currently being investigated.Further investigation will be conducted and documented in the nc record.No further investigation is required at this time.
 
Event or Problem Description

Brand Name
TRI TS BASEPLATE SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7229452
Report Number0002249697-2018-00278
Device Sequence Number16173667
Product Code MBH
UDI-Device Identifier07613327026061
UDI-Public07613327026061
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number5521-B-400
Device Lot NumberATY4OA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight104